For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Just how sleepy can carbadopa/levodopa make my PWP? Go to previous topic Go to next topic Go to higher level

By makrivah On 2015.12.06 14:41
Just wondering?
He's taking 25/100 x 2.5 pills at 8am, noon, 4pm and 8pm.

By Lynnie2 On 2015.12.06 19:15
My husband takes them at 7, 11, 3 and 8 and about an hour later he is asleep in the chair.
The other day he couldn't even stay awake to eat his lunch. I got tired of nudging him, so left him alone and he slept on the kitchen chair for over an hour.
I think the pills are also causing hallucinations which started this past June.
I've told the doctor about his sleepiness and he suggested giving him something to make him more alert, but due to his A Fib, he can't take them.

By umajane On 2015.12.06 22:46
My husband takes his at 8,12 & 5. Some days he is super sleepy. Other days he won't settle down. Today he couldn't stop sleeping.
This disease is making us crazy. Because of the dementia he is relatively calm. Somedays it really gets to me. I believe I need more caregivers. I am so stuck and bitchy lately. I need to be nicer but I just get agitated.

By Lynnie2 On 2015.12.07 06:36
Speaking of sleeping.......... last night around 1 a.m. he got up and turned on the living room lights and the light over the sink. He does that and then goes to the recliner. Since our bedroom is right next to the open living room and kitchen (open concept), the light bothers me, especially if he is walking around shuffling his feet, so I went to the bedroom in the basement in order to get a good nights sleep.
I woke up around 6 a.m. and he was still in his recliner.
I asked him if he has been sleeping and he said hardly at all and said I don't know what is going on.
He is getting more confused lately and I don't know if its the pills, or something else going on.
I just haven't been getting a good night sleep this past week, so I thought by going downstairs he would get a better sleep, but evidently he didn't .
I finally gave him his pills 30 minutes earlier and got him to bed.
Hopefully he sleeps for a few hours.
I am suppose to go to a lunch meeting with the church ladies later so hopefully he is better by then.
I will make a sandwich for him and hopefully he eats it. I can usually leave him for a few hours but not during the meals.

By makrivah On 2015.12.08 08:10
So is it the C/L making our PWP sooooo sleepy? Must we choose between the tremors and "being comatose"? This reversal of day and night sleeping is not healthy for either of us.

By Lynnie2 On 2015.12.08 11:11
You're telling me and if you try to reduce the C/L then the mobility is hindered.
I hate those pills and hate seeing my husband act like a 90 year old man.
I think it also makes him confused unless it's the PD work again.
This morning he said things looked different and he wasn't sure if he was in his house. He was okay after a while, but it scary when he thinks tht way.
But what can we do to make life better for them. I just feel helpless at times.

I hope when we see the MDS in Feb. then he can do something else.........

By LOHENGR1N On 2015.12.09 00:16
Sleep is a baffling problem with P.D. I'm not sure that the carbo/l-dopa causes it though, is it the medicine or is it the fact that after taking it we feel more normal and sleepy because we've had fitful sleep or no sleep during the night. Most doctors are of the belief we don't need the med at night because we're not active that we are sleeping during the night. I think that this needs to be revised and looked at closer and rethought. And yes saddly our meds are trade offs of which side-effect we can most tolerate verses effects from the disease.

What can be done to help us in my opinion is, first and foremost is P.D. has got us. We are not the same person we once were. Even with medical advancements that have been made we aren't going to be that person any more and that sucks for all involved.. But we have to realize that and if one medicine helps a symptom it seems to create a side effect as bad or sometimes worse than the symptom it helps. It is very easy to get into the medicines to treat side-effects of medicarions game or merry go round. A medicine to sleep followed by a medicine to stay awake because you're loggie in the morning from sleep meds kind of thing. We live in a world where ads tell us this medicine or that one will do wonders. Maybe some do on some problems but with P.D. they don't. As I said Parkinson's has got us and it demands consessions from us. We fight as long and as hard as we can all the time conceding little by little. We can't get back to who we were and no one can as of yet get us back to who we were, at best we might have flashes now and then of almost getting back. As I said it sucks but it's all we have for now. To the question of how sleepy I've had my grand children running around the room and fallen asleep in mid conversation with my daughter! I've fallen asleep while eating. And I've main in bed all night wishing I'd fall asleep and hearing the birds outside waking up. What a life hey but it's the best one we have right now so we just have to deal. I'm rambling now so I better end. Take care, best of luck and hang in there

By BFB On 2018.03.23 09:43
sinemet is used as a sleep aid by some. it works. it is an off-label use.

By LOHENGR1N On 2018.03.24 08:43
BFB, this is the first I've heard of Sinemet being used as a sleep aid. It doesn't make sense to Me as mania is treated with medicine to suppress the large amounts of dopamine and other neurotransmitters in the brain (in some cases to the point that some exhibit Parkinson's symptoms). I'd be interested in reading more on what you're saying about use as a sleep aid. Do you know any sites this can be looked up on?

By aleccymru On 2018.03.24 13:34
I agree - my wife takes 4 C/L during the day, 1 extended release C/L at night, does not sleep during the day, but still needs Clonazapam for a solid nights sleep.

By Lynnie2 On 2018.03.24 17:07
I was looking at this post that I replied to back in 2015 and reminded me that the pill made him sleeping back that far.
I found he was better when he didn't take it and the MDS cut him back from 8 per day to 4 per day.
It still makes him sleep even taking 1 at a time instead of 2.
His doctor said there is nothing in it to make him sleep.
I don't understand it.
He also takes Quetiapine at bedtime because he was getting day and night mixed up.
Maybe it's also the progression of the disease.
I am getting to the point I can't handle my husband and he'll be going to Respite in a nursing home in soon.
for 2 months.
He was in a Memory Care facility in November when I needed a break.
I need to think of myself now because if I am sick or worse, then there won't be anyone to look after him.

I am also thinking of Long Term.
I know when he come back from Respite, I'll be back to the same thing.
I've looked after him for the past 5 years and he's in his 11th year of PD and 3rd year with dementia.
Dementia is the worst part of the disease and he follows the PSW's instruction better than mine, which makes it very hard on me.
Caregivers live this disease just as much as our PWP I'm afraid. It is a 24/7 care. I am just so tired......

By LC On 2018.03.25 07:52
Lynnie2 I hear you. My husband is rapidly declining and I am so tired.

By BFB On 2018.04.10 16:59
my husband uses Sinemet as a sleep aid. it seems to cause daytime sleepiness too, so not surprising for him that it brings sleep at night.

others may not have this effect.

Exercise is a major sleep help and helps with falling. He has fallen many, many times. Balance exercises that help him with freezing of gait have helped.
Falling in public is a concern to me. I would not like for an ambulance to have to be called.
At home, I have a way to get him up if he is on a floor with some stairs going down. Bring him to the stairs and sit him up, it is almost like a chair.
if he falls in the lower level, that is not available.

I have a device that can lift him from the floor if that happens.

He fell once and broke 5 bones. All healed now.


© MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you